| Model Number |
8.0 MM FLIP CUTTER II |
| Medical Device Problem Code |
Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/02/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an anterior cruciate ligament reconstruction surgery the flip cutter did not flip back after reaming the tunnel.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
Complaint allegation is confirmed.One unpackaged, ar-1204as-80 / batch 3248134695, flipcutter, was received for investigation.The visual evaluation noted a slight bend in the shaft.Additionally, the cutter pin appeared to be loose.Functional testing revealed that the button was not activating the cutter.The most likely cause for the reported failure can be attributed to misuse due to excessive user-applied mechanical forces.